Texas, 2014

Drought in Texas, November 25 to 30, 2014

November 25 to 30, 2014 · NWS FWD · 1 event in 1 county or zone

Hunt County began the month of November with Moderate/D1 or better drought conditions in place, but deteriorated to Severe/D2 towards the end of the month due to below-normal precipitation.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$500
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Hunt County began the month of November with Moderate/D1 or better drought conditions in place, but deteriorated to Severe/D2 towards the end of the month due to below-normal precipitation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 24, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Nov 24, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CST MON NOV 24 2014

.AVIATION...
VFR WITH JUST SOME MID-HIGH CLOUDS AS UPPER TROUGH SWINGS THROUGH
THE REGION. LIGHT WEST TO NORTHWEST WINDS WILL PREVAIL THROUGH
TUESDAY MORNING...BECOMING DUE WEST AT 5-10KT DURING THE
AFTERNOON AND VEERING TO THE SOUTHWEST TUESDAY EVENING. TR.92

&&

.PREV DISCUSSION... /ISSUED 317 PM CST MON NOV 24 2014/
QUIET...DRY...AND PLEASANT WEATHER IS EXPECTED THROUGH THE WEEKEND
MAKING FOR AN ENJOYABLE HOLIDAY WEEK.

SOME HIGH CLOUDS HAVE SPREAD ACROSS THE REGION TODAY AS ENERGY IN
THE BASE OF AN UPPER LEVEL TROUGH MOVES ACROSS THE STATE.
TEMPERATURES HAVE WARMED INTO THE UPPER 50S AND LOWER 60S WITH
MOSTLY LIGHT WINDS. LIGHT WINDS WILL CONTINUE TONIGHT AS A SURFACE
HIGH MOVES OVER THE REGION AND OVERNIGHT LOWS WILL FALL INTO THE
30S...BUT MOSTLY REMAIN ABOVE FREEZING.

ONE FINAL PIECE OF UPPER LEVEL ENERGY WILL SWING ACROSS THE REGION
TOMORROW AND THEN THE ENTIRE UPPER LEVEL TROUGH SYSTEM WILL MOVE
EAST WITH NORTHWEST FLOW PERSISTING OVERHEAD THROUGH FRIDAY. A
WEAK AND BARELY NOTICEABLE FRONT WILL SLIDE INTO THE REGION
TOMORROW BUT ITS EFFECTS WILL BE LIMITED TO BRINGING THE WINDS
BACK AROUND TO THE NORTHWEST...BUT FOR ONLY A SHORT TIME.
TEMPERATURES TOMORROW WILL BE VERY SIMILAR TO TODAY AND THEN A
WARMING TREND WILL COMMENCE.

UNDER THE INFLUENCE OF QUIET NORTHWEST FLOW ALOFT...TEMPERATURES
WILL WARM INTO THE 60S ACROSS THE REGION ON WEDNESDAY AND
THURSDAY. ANOTHER WEAK FRONT WILL PASS THROUGH ON WEDNESDAY BUT
AGAIN...ITS EFFECT WILL BE VERY MINIMAL AND MOSTLY MARKED BY A
WIND SHIFT TO THE NORTH. SOUTH AND SOUTHWEST WINDS RETURN ACROSS
THE REGION FRIDAY AND THIS WEEKEND AND WILL STRENGTHEN AS A STRONG
SURFACE LOW PRESSURE MOVES THROUGH THE NORTHERN PLAINS. THE UPPER
LEVEL FLOW WILL TRANSITION TO A ZONAL FLOW PATTERN AND
TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 60S AND 70S
THIS WEEKEND. THE WEEKEND FORECAST WILL FEATURE WARM
TEMPERATURES...BREEZY WINDS AND INCREASING CLOUD COVER.
PREVIOUSLY...A FRONT WAS FORECAST TO ARRIVE LATE SUNDAY BUT NOW
BOTH THE GFS AND ECMWF BARELY EASE THIS FRONT INTO THE REGION
SUNDAY NIGHT BEFORE QUICKLY RETURNING IT NORTH. THIS HAPPENS IN
RESPONSE TO ANOTHER LOW PRESSURE SYSTEM DEEPENING THE LEE OF THE
ROCKIES...AHEAD OF A SHORTWAVE MOVING ACROSS THE WESTERN CONUS.
THE SHORTWAVE WILL MOVE ACROSS THE REGION SOMETIME NEXT WEEK AND
COULD BRING US RAIN CHANCES.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  38  62  41  65  40 /   0   5   5   0   0
WACO, TX              34  64  38  68  38 /   0   5   5   0   0
PARIS, TX             34  59  36  62  36 /   0   5   5   0   0
DENTON, TX            33  61  38  64  37 /   0   5   5   0   0
MCKINNEY, TX          32  61  38  65  37 /   0   5   5   0   0
DALLAS, TX            39  62  42  65  41 /   0   5   5   0   0
TERRELL, TX           35  63  39  66  39 /   0   5   5   0   0
CORSICANA, TX         37  64  40  67  40 /   0   5   5   0   0
TEMPLE, TX            35  65  38  68  39 /   0   5   5   0   0
MINERAL WELLS, TX     32  62  36  65  37 /   0  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Nov 24, 3:18 PM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CST MON NOV 24 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 PM CST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Hunt

When
November 25, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$500
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Hunt County began November with Moderate/D1 drought conditions in place across the county. Conditions deteriorated to Severe/D2 during the last week of the month due to below normal precipitation.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547968.